Anti-depressants lead to suicide?

Please read today’s Straits Time (Oct 5, 2014) interview with Mr Lawrence Chow, the founder of Over the Rainbow Foundation, a non profit organization to help youth’s mental wellness. I may be speaking in a upcoming forum organized by this organization.

Excerpt from the article – Unfortunately, the illness came back. Mr Chow believes it was triggered by antidepressants his son started taking to improve his mood. Just a few months before graduation, Lawrence took his own life.

This kind of news is not new. In fact, antidepressants such as Prozac have been associated with increased risk of aggressive and suicidal behavior. Studies have shown that people on SSRI antidepressants were more than twice as likely to attempt suicide compared to placebo.

Are pharmaceutical drugs the only option for depression? Hardly. I knew because I too suffered depression for a year when I was 18. My remedy was divine intervention as stated in my book Leaf to Life.

Too often, depression is caused by a combination of blood sugar imbalance, deficiency in certain nutrients such as the B Vitamins (in spelt and whole grains) and essential fatty acids and may be also due to deficiency in some amino acids (which can be detected with a functional test) and past trauma or some stressful events.

This calls for a holistic approach to treating and preventing depression. This is the reason why naturopathy was found in a double blind clinical trial to be more effective than psychotherapy alone.

Advertisements

About sliew

I am a practicing Medical herbalist and doctor of naturopathy from Singapore.
This entry was posted in Naturopathy. Bookmark the permalink.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s